I am taking tegretol for more than 10 years now. is it safe?
- 4 Jun 2011 by alinawaz
- tegretol, epilepsy
I have a history of epilepsy since 1992. and taking tegretol 200 mg thrice a day since 1998 (700 mg), and fortunately no seizer since 1998.
can somebody please tell me that I should continue I or stop taking tegretol now?
is it safe of taking tegretol for such long period? thanks
5 Jun 2011
It's great your seizures are under control. Tegretol is one of the older more established drugs. While all drugs have side effects and risks this one has proved its worhiness. My daughter hs been on it for 20 years now - since childhood. Your dosage is reasonable. Discuss with you doctor any concerns you have but I think you should continue using it. You may wish to take the controlled release variety if you aren't already and may then only need to take it twice a day.
23 Jun 2011
I just asked a psychiatrist this very question about these medications in general in the same family of drugs and his response was that some are or can be on these medications for a lifetime... but take into consideration that this is keeping in contact with your medical professionals, sticking to your appointments religiously and updating them on all or any side effects, problems and over the counter medications that you or I have been taking. This site is wonderful and have gained so much valuble information and insight into this world of medicine and am glad that I am a part of it... Good luck, Blaze22
23 Jun 2011
Roxy is right I can recall this medicine lets just say it's been in use for a long time, I have 1 friend who has been on it as long as you and has experienced good seizure control I was just one of those people that could not tolerate the medication but I really believe it was because I am prone to experience side effects moreso than a lot of people I would just suggest that as long as you have been taking this medication that you do not discontinue taking it unless you first discuss this with your physician then if he says you can he can tell you at what rate he wants you to discontinue it. Most drugs given for seizure disorders you can not abruptly discontinue the dose, Just be sure that you are safe
6 Sep 2011
I have been on tegretol 500 mg a day since 1994 (i am now 34) and the neuro has also had me recently start taking folic acid and did a bone scan. He said that your bones can weaken when on tegretol for a long period of time, but mine was still great. You may want to check these.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My Dr. recently prescribed Tegretol for me because I have epilepsy. I am extremely sensitive to Elavil. It makes me zombie-like, nearly immobile. ...
3 answers • 19 Mar 2010
i am on 1100 mg of tegertol xr a day for my epilepsy and really want a second anticonvulsant so that i can lower the tegretol xr. i am now 37wks ...
2 answers • 20 Feb 2011
A year ago, I had neck fusion surgery. Having developed Seizures 3 years prior I was taking Tegretol XR 600mg. The hospital was given that bottle. ...
4 answers • 11 Aug 2011
I am on my 9th day of shooting sharp pain every few seconds so I went to my doctor.. and he prescribed Tegretol. I am going crazy with pain.. I have ...
1 answer • 26 Nov 2011
Been on tegretol for years but recently started with side effects such as unsteady on feet, and anxiety lasts about four hours after taking 400mg in ...
6 answers • 17 Oct 2012